MAUDE Adverse Event Report: PENUMBRA, INC. POD8; HCG, KRD

PENUMBRA, INC. POD8; HCG, KRD
Catalog Number RBYPOD8
Medical Device Problem Codes Failure to Fold (1255); Inadequacy of Device Shape and/or Size (1583); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-02191; 3005168196-2018-02192; 3005168196-2018-02193; 3005168196-2018-02194.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils, pod8s, pod packing coils (podjs), and lantern delivery microcatheters (lanterns).During the procedure, the physician attempted to place a pod8, however, it was not taking its intended shape.The physician removed the pod8 and advanced the lantern more distal, however the physician then was unable to advance the pod8 out of its introducer sheath.The physician therefore removed the pod8 and was able to successfully place a new pod8 in the target vessel.It was noticed that the lantern became kinked after deploying the pod8 and therefore, the lantern was removed and replaced with a new lantern.The physician had difficulty advancing the new lantern into the non-penumbra catheter; therefore, it was removed and another lantern was opened.Afterwards, a podj was selected, however, the physician was unable to advance it out of its introducer sheath.A kink was found in the introducer sheath and, therefore, the podj was removed.Another podj was selected and successfully implanted.The physician then attempted to place a new ruby coil; however, while attempting to load it into the microcatheter, the assisting surgeon accidentally kinked the pusher assembly.The ruby coil was therefore removed.The procedure was then completed using additional ruby coils, a pod8 and a podj with the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD8
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8030315
Report Number3005168196-2018-02190
Device Sequence Number11045625
Product Code HCG
UDI-Device Identifier00814548013831
UDI-Public00814548013831
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/05/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2025
Device Catalogue NumberRBYPOD8
Device Lot NumberF78116
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2018
Initial Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59
Date Report Sent to FDA01/01/2005